Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 132, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2011, 5:35 PM EDT for Berkshire County, Massachusetts; Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 6, 2011, 6:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Rensselaer County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:54 PM EDT | TSTM WND DMG | Hoosick, NY | TREES DOWN. TREES BLOCKING ROAD |
| Jul 6, 6:08 PM EDT | TSTM WND DMG | Melrose, NY | TREES DOWN |
| Jul 6, 6:11 PM EDT | TSTM WND DMG | Schaghticoke Hill, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS51 KALY 062135
SVRALY
MAC003-NYC083-115-VTC003-062215-
/O.NEW.KALY.SV.W.0132.110706T2135Z-110706T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 615 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GREENWICH TO 8 MILES NORTH OF
CENTER BRUNSWICK TO 12 MILES NORTHWEST OF TROY...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SARATOGA SPRINGS TO MECHANICVILLE TO
SCHENECTADY...AND MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRUNSWICK CENTER...CENTER BRUNSWICK...TROY AND HOOSICK FALLS BY
545 PM EDT...
ARLINGTON...SHAFTSBURY...GRAFTON AND BENNINGTON BY 555 PM EDT...
BERLIN BY 600 PM EDT...
POWNAL BY 605 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
4269 7295 4268 7301 4270 7370 4305 7358
4312 7358 4312 7357 4311 7300 4293 7301
4293 7292
TIME...MOT...LOC 2135Z 277DEG 49KT 4306 7352 4286 7357
4280 7381
$$
BGM/BJF2 follow-up statements
613
WWUS51 KALY 062202
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED JUL 6 2011
MAC003-NYC083-115-VTC003-062215-
/O.CON.KALY.SV.W.0132.000000T0000Z-110706T2215Z/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-RENSSELAER NY-
602 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN RENSSELAER...SOUTHEASTERN WASHINGTON...NORTHEASTERN
BERKSHIRE AND SOUTHERN BENNINGTON COUNTIES...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KELLEY STAND TO EAST HOOSICK
TO GRAFTON...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF ARLINGTON
TO HOOSICK FALLS TO 12 MILES SOUTH OF HOOSICK FALLS...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
POWNAL CENTER...NORTH POWNAL...POWNAL AND BENNINGTON BY 610 PM
EDT...
WOODFORD...WOODFORD STATE PARK...WHITE OAKS AND COLE FIELD BY 615
PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
4269 7295 4268 7301 4270 7370 4297 7357
4304 7350 4310 7338 4311 7300 4293 7301
4293 7292
TIME...MOT...LOC 2202Z 263DEG 34KT 4308 7300 4288 7325
4274 7339
$$
BGM473
WWUS51 KALY 062215
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED JUL 6 2011
MAC003-NYC083-115-VTC003-062222-
/O.EXP.KALY.SV.W.0132.000000T0000Z-110706T2215Z/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-RENSSELAER NY-
615 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENSSELAER...SOUTHERN
WASHINGTON...NORTHEASTERN BERKSHIRE AND SOUTHERN BENNINGTON COUNTIES
WILL EXPIRE AT 615 PM EDT...
THUNDERSTORMS WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL
OCCUR THROUGH 6 PM WITH WIND GUSTS TO 40 MPH POSSIBLE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
4269 7295 4268 7301 4270 7370 4297 7357
4304 7350 4310 7338 4311 7300 4293 7301
4293 7292
TIME...MOT...LOC 2212Z 263DEG 34KT 4309 7287 4289 7312
4275 7326
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:04 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 6, 5:04 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 504 PM EDT WED JUL 6 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME SHOWERS BACK TO THE REGION FOR FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 430 PM EDT...A LINE OF THUNDERSTORMS CONTINUES TO MOVE SE ACROSS THE MOHAWK VALLEY...SOUTHERN ADIRONDACKS...AND LAKE GEORGE/SARATOGA REGION. A FEW ROGUE CELLS HAVE ALSO POPPED AHEAD OF THIS LINE...AND EVEN BEHIND IT. WE EXPECT THIS LINE TO CONTINUE MOVING E/SE...REACHING THE EASTERN MOHAWK VALLEY AND NORTHERN PORTIONS OF THE CAPITAL REGION BETWEEN 445 AND 545 PM...THROUGH THE IMMEDIATE CAPITAL REGION BETWEEN 545 PM AND 645 PM...AND INTO SOUTHERN VT AND WESTERN MA BETWEEN 630 AND 730 PM. SHOULD THE LINE HOLD TOGETHER...IT MAY IMPACT THE SE CATSKILLS...MID HUDSON VALLEY REGION AND NW CT BETWEEN 7 AND 8 PM...ALTHOUGH CELLS DEVELOPING AHEAD OF THIS LINE MAY IMPACT THIS REGION SOONER. AGAIN...DAMAGING WINDS WILL BE THE MAIN THREAT WITH OR IMMEDIATELY AHEAD OF THIS LINE...WITH ISOLATED LARGE HAIL MAINLY CONFINED TO ANY DISCRETE CELLS DEVELOPING AHEAD OF THE LINE. ADDITIONAL SHOWERS/TSTMS AFFECTING DEVELOPING ACROSS WESTERN NYS MAY IMPACT SOUTHERN AREAS LATER THIS EVENING AS WELL. SO...FOR POPS...WILL KEEP CHC TO LOW LIKELY POPS THROUGH THIS EVENING...HIGHEST ACROSS THE UPPER HUDSON VALLEY INTO SOUTHERN VT...THEN TAPER TO SLIGHT CHC ACROSS NORTHERN AREAS...AND LOW CHC FOR SOUTHERN AREAS FOR THIS EVENING THROUGH AROUND MIDNIGHT. THEREAFTER...EXPECT CLEARING SKIES. IN AREAS WHERE RAINFALL OCCURS THIS EVENING...PATCHY FOG COULD DEVELOP LATE. THE BEST CHANCE FOR THIS WOULD BE WITHIN THE LAKE GEORGE/SARATOGA REGION...AND PORTIONS OF WESTERN NEW ENGLAND. HOWEVER...ADDITIONAL FOG COULD FORM. FOR MIN TEMPS...HAVE GENERALLY SIDED WITH OR SLIGHTLY ABOVE A MAV/MET MOS BLEND. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THURSDAY...ONE COLD FRONT WILL CONTINUE SAGGING S/E ACROSS THE REGION DURING THE MORNING HOURS...REACHING THE MID HUDSON VALLEY DURING THE AFTERNOON...WHILE A SECONDARY FRONTAL BOUNDARY APPROACHES FROM THE NW DURING THE AFTERNOON. THE FIRST FRONT MAY TAP JUST ENOUGH CAPE TO TRIGGER ISOLATED SHOWERS/TSTMS ACROSS THE MID HUDSON VALLEY/NW CT REGION...AND POSSIBLY SOUTHERN BERKSHIRES DURING THE MIDDAY THROUGH MID AFTERNOON HOURS. HOWEVER...DEEP DRY AIR IN THE MID LEVELS...AND A STRENGTHENING SUBSIDENCE INVERSION IN THE WAKE OF TONIGHT/S SHORTWAVE PASSAGE SHOULD LIMIT AREAL COVERAGE OF ANY CONVECTION. ELSEWHERE...EXPECT MOSTLY SUNNY SKIES AND DECERASING HUMIDITY LEVELS. FOR MAX TEMPS...HAVE SIDED WITH MAV/MET MOS BLEND...WITH 80-85 WITHIN MUCH OF THE HUDSON RIVER VALLEY FROM ALBANY NORTH...AND MID TO UPPER 80S ACROSS THE MID HUDSON VALLEY REGION...WITH GENERALLY 75-80 ACROSS HIGHER ELEVATIONS. THU NT...OTHER THAN A STRAY SHOWER/TSTM ACROSS SOUTHERN AREAS EARLY...EXPECT CLEAR TO PARTLY CLOUDY SKIES...WITH MORE CLOUDS DEVELOPING/INCREASING ACROSS SOUTHERN/WESTERN AREAS LATE. HAVE INDICATED MINS AGAIN CLOSE TO A MAV/MET MOS BLEND...WITH 45-50 POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY...AND 50-55 ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND...WITH 55-60 ACROSS MUCH OF THE HUDSON VALLEY REGION FROM ALBANY SOUTH. FRI-FRI NT...UNCERTAINTY INCREASES DURING THIS TIME PERIOD...AS MODEL SOLUTIONS DIVERGE ON THE HANDLING OF WAVE DEVELOPMENT ALONG FRONTAL BOUNDARY TO THE SOUTH. THE NAM EVEN SEEMS TO DEPICT A COMPACT...WARM CORE FEATURE TRAVELING NORTHEAST ALONG AND OFF THE MID ATLANTIC COAST. THIS APPEARS A BIT SPURIOUS...AND WILL SIDE CLOSER TO THE GFS/CMC SOLUTIONS. THE NAM...POSSIBLY IN RESPONSE TO THIS FEATURE...ALSO SEEMS TO DEVELOP SLOW MOVING...HEAVY SHOWERS ACROSS PORTIONS OF THE REGION DURING THIS TIME. THERE WILL BE A MID LEVEL SHORTWAVE APPROACHING FROM THE WEST LATE FRI OR FRI NT...SO IT SEEMS REASONABLE THAT AT LEAST SOME MOISTURE MAY BE ENTRAINED NORTH INTO THE REGION. SO...HAVE INDICATE SLIGHT CHC TO CHC POPS...HIGHEST ACROSS SOUTHERN AND WESTERN PORTIONS OF THE REGION...MAINLY FOR FRI AFTERNOON AND NIGHT. FOR TEMPS...SIDED A BIT CLOSER TO THE COOLER MET MOS FOR SOUTHERN AREAS...WHERE CLOUDS MAY DOMINATE...WITH MAXES GENERALLY AROUND 80 IN VALLEYS...WITH 70S FOR HIGHER ELEVATIONS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE PERIOD WILL BEGIN A LITTLE UNSETTLED...AS SOME SORT OF LOW PRESSURE TO OUR SOUTH WILL BE IN THE PROCESS OF PULLING AWAY TO THE EAST. THE QUESTION IS HOW FAST THIS MOVEMENT IS. FOR NOW...ADDED SLIGHT CHANCES TO SATURDAY MORNING AS THERE MIGHT BE SOME RESIDUAL SHOWERS LEFT OVER. THEN...HIGH PRESSURE BUILDS TO BRING DRY WEATHER LATER SATURDAY INTO SUNDAY WITH SEASONABLE TEMPERATURES. HIGH PRESSURE MOVES OFF TO THE SOUTHEAST PROVIDING INCREASED HUMIDITY FOR MONDAY. AT THE SAME TIME...A WEAK TROUGH/COLD FRONT APPROACHES FROM THE NORTHWEST TO PROVIDE THE CHANCE FOR SHOWERS AND THUNDERSTORMS BY LATE IN THE DAY. RIGHT NOW IT APPEARS THIS FRONT WILL MOVE TO OUR EAST ON TUESDAY...WITH LARGE HIGH PRESSURE FORECASTED TO BRING MORE SEASONABLY WARM AND DRY WEATHER WEDNESDAY. LOOK FOR HIGH TEMPERATURES GENERALLY IN THE 80S AND LOWS 55 TO 65. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... WITH AN APPROACHING COLD FRONT...SCT SHRA/TSRA ARE BREAKING OUT ACROSS CENTRAL AND NORTHERN NY AND ATTEMPTING TO MOVE TOWARDS THE AREA EARLY THIS AFTN. ALTHOUGH FLYING CONDITIONS WILL BE VFR TO START THE TAF PERIOD...THERE IS THE POTENTIAL FOR BRIEF PERIODS OF MVFR/IFR DUE TO SHRA OR EVEN A TSTM FOR THE MID TO LATE AFTN HOURS. DUE TO THE SCATTERED NATURE OF THE TSTMS...AS WELL AS THE UNCERTAINTY IN THE TIMING AND EXTEND...WILL NOT INCLUDE TSRA/VCTS IN THE TAF AT THIS POINT...BUT WILL INCLUDE A CB APPENDAGE WITH A TEMPO FOR AN MVFR SHOWER FOR THE MID/LATE AFTN AND INTO THE EVENING. BEHIND THE COLD FRONT...THE CHC FOR SHOWERS WILL DIMINISH GREATLY AFTER ABOUT 00 UTC...AND THE CLOUDS WILL THIN IN COVERAGE AS WELL. DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY...THERE WILL BE THE POTENTIAL FOR SOME MVFR MIST TONIGHT...ESP AT KGFL. THIS WILL DISSIPATE AFTER SUNRISE THURSDAY...ALLOWING FOR VFR CONDITIONS TO RETURN FOR THE ENTIRE DAY. LIGHT SOUTHERLY WINDS THIS AFTN WILL BECOME WESTERLY BY THIS EVENING. THERE MAY BE A FEW GUSTS AT TIMES THIS AFTN IN CHANNELED NORTH TO SOUTH VALLEYS...BUT SFC WINDS WILL GENERALLY BE LESS THAN 10 KTS. WESTERLY TO NORTHWESTERLY WINDS WILL DIMINISH AND BE NEARLY CALM OVERNIGHT...WHICH MAY HELP AID THE DEVELOPMENT OF MIST. AFTER SUNRISE...NW WINDS WILL PICK UP SOMEWHAT...BUT STILL GENERALLY BE LESS THAN 10 KTS THROUGH THURSDAY MORNING. OUTLOOK... THU-FRI...MAINLY VFR. CHC OF MVFR IN SHRA/TSRA AT KPOU. SAT-SUN...VFR...NO SIG WX. MON...VFR/MVFR...CHC SHRA/TSRA. && .FIRE WEATHER... A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME SHOWERS BACK TO THE REGION FOR FRIDAY. SCATTERED TO NUMEROUS SHOWERS/TSTMS ARE EXPECTED THIS EVENING...WITH ISOLATED SHOWERS/TSTMS POSSIBLE ACROSS SOUTHERN AREAS FOR THU AFTERNOON/EVE. THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH DEW FORMATION LIKELY. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE FOR THU AFTERNOON...THEN RECOVER TO 85-95 PERCENT THU NT. WEST TO SOUTHWEST WINDS WILL SHIFT INTO THE NORTHWEST TONIGHT...AND DECREASE TO LESS THAN 10 MPH. WEST TO NORTHWEST WINDS WILL BECOME NORTHWEST TO NORTH THURSDAY...AND INCREASE TO 10 TO 20 MPH. NORTH WINDS WILL BECOME LIGHT AND VARIABLE THU NT. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY TSTMS THIS EVENING. && .HYDROLOGY... NO PROBLEMS ARE EXPECTED ON THE RIVERS FOR THE NEXT FIVE DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...SOME OF WHICH COULD PRODUCE VERY LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. AVERAGE BASIN RAINFALL LOOKS TO BE LESS THAN A QUARTER OF AN INCH WITH LITTLE OR NO IMPACT ON THE RIVER LEVELS. SHOWERS ARE POSSIBLE LATE FRIDAY INTO EARLY SATURDAY...MAINLY FROM ALBANY SOUTHWARD. AT THIS POINT...AVERAGE BASIN RAINFALL WITH THESE SHOWERS GENERALLY LOOKS LESS THAN A QUARTER OF AN INCH. EXPECT MAINLY DRY CONDITIONS LATER SATURDAY INTO SUNDAY...WITH THE NEXT CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS LATER ON MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...HWJIV AVIATION...FRUGIS FIRE WEATHER...KL HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 6, 1:58 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 158 PM EDT WED JUL 6 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 158 PM EDT WED JUL 6 2011 ...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHERN AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 4:39 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG JOHNSONVILLE 42.91N 73.51W
07/06/2011 RENSSELAER NY TRAINED SPOTTER
6-12 TREES DOWN ACROSS COUNTY ROUTE 110
&&
KOLECILocal storm report, Jul 6, 4:40 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG CEDARVILLE 42.93N 75.11W
07/06/2011 HERKIMER NY TRAINED SPOTTER
TREE AND WIRES DOWN
&&
KOLECILocal storm report, Jul 6, 4:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG WEST WINFIELD 42.88N 75.19W
07/06/2011 HERKIMER NY TRAINED SPOTTER
TREES AND WIRES DOWN
&&
KOLECILocal storm report, Jul 6, 5:00 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 5 SSE NORTH EASTON 42.94N 73.53W
07/06/2011 RENSSELAER NY TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN. MANY TREES UPROOTED
&&
KOLECILocal storm report, Jul 6, 5:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG MANNY CORNERS 42.95N 74.15W
07/06/2011 MONTGOMERY NY TRAINED SPOTTER
TREES AND WIRES DOWN
&&
KOLECILocal storm report, Jul 6, 5:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LAKE GEORGE 43.43N 73.71W
07/06/2011 WARREN NY TRAINED SPOTTER
TREES DOWN. SEVERAL LIGHTNING STRIKES
&&
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 45 min |
| Jul 6, 5:55 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
| Jul 6, 6:41 PM EDT | Special Weather Statement | ALY | Berkshire | 64 min |
| Jul 6, 7:33 PM EDT | Special Weather Statement | ALY | Berkshire | 27 min |
| Jul 6, 1:49 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jul 6, 2:09 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 6, 2:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jul 6, 3:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 51 min |
| Jul 6, 3:24 PM EDT | Special Weather Statement | ALY | Herkimer | 36 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 39 min |
| Jul 6, 4:09 PM EDT | Special Weather Statement | ALY | Fulton | 36 min |
| Jul 6, 4:21 PM EDT | Special Weather Statement | ALY | Saratoga | 24 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schoharie | 56 min |
| Jul 6, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 57 min |
| Jul 6, 5:30 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Saratoga, Schenectady | 3 hr |
| Jul 6, 6:12 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.